MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous report was received from a us health care professional and concerns a female patient.She was injected with 1 syringe of radiesse(+), into the neck (off label use of device), more than a month prior to the time of this report, in 2024.Radiesse(+) was diluted (product preparation issue), in a 1:3 dilution.In 2024, after the radiesse(+) injection, the patient experienced nodules in the neck.Corrective treatment included intervention with sterile water, microneedling and subcision multiple times, but the nodules were not resolved.The outcome of the event was reporte as not resolved.Follow up information was received on 16-may-2024: this case was upgraded to serious.The suspect product was recoded from radiesse(+) to radiesse.Product preparation issue was deleted as the patient was injected with diluted radiesse, not diluted radiesse(+).The patients initials, date of birth (1986), and age were provided.She was 36 years old at the time of the event (ambiguously reported as 37).The patient was injected with radiesse on (b)(6) 2022.Batch number was reported as a00060820 (expiry date: 06/2025).The batch record review was received and the lot number for radiesse was confirmed as a00060820 (expiry date: 06/2025).A lot search in the global safety database was conducted.The patients previous aesthetic treatments included a 3 pack of 1.5 inch firming threads in the neck (b)(6) 2021.The patients medical history and concomitant medication was reported as none.On (b)(6) 2022, the patient first reported the nodules on a follow up appointment.At this time, 2 units of hylenex were injected into the left neck nodules.On (b)(6) 2023, a neck ultrasound was performed and the interpreting provider did not find any nodules.Other corrective treatments included sterile water injections on (b)(6) 2023, (b)(6) 2023, (b)(6) 2023 and (b)(6) 2023.She also completed radio frequency (rf) microneedling treatments on (b)(6) 2023, (b)(6) 2023, (b)(6) 2023, (b)(6) 2024 and (b)(6) 2024.The treatments were conducted to accelerate the recovery and resolve initial nodules.The patient stated there were still residual nodules and were not improved despite various treatments to resolve it.The outcome of the event remained unchanged.The reporter believed that the event was caused by radiesse.
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event nodules (injection site nodule) were deemed to meet serious injury criteria of permanent damage.The device history record of radiesse injectable implant, lot number a00060820, was normal, no nonconformance reports or corrective/preventive actions related to this lot.The lot search was conducted on the reported lot and similar events were noted.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key19487377
Report Number3013840437-2024-00056
Device Sequence Number7164939
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3250607A000608200
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Catalogue Number8071M0K2
Device Lot NumberA00060820
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/07/2024
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Disability;
Patient Age36 YR
Patient SexFemale